• One of my issues is still with me with no improvement, the fluid on or behind my left ear.

    Asked by GregP_WN on Saturday, August 15, 2020

    One of my issues is still with me with no improvement, the fluid on or behind my left ear.

    The ENT clinic where I get the clinical trial drug injection looked at it again this week and suggested that if it hasn't cleared by the next visit in 2 weeks he will poke a hole in my eardrum for it to drain. I'm sure that sounds worse than it really is. But has anyone had this done? Is this the same thing that kids routinely have done?

    I've been taking Sudafed pills, Afrin nasal spray, Zyrtec, and another nasal spray that I can't remember the name of. With all of that going in, I still have a nasal drip and no improvement with my ear. So I guess a poke in the ear is next.

    9 Answers from the Community

    9 answers
    • Teachertina's Avatar
      Teachertina

      Does it make you feel dizzy when the fluid moves? I had Vertigo, thought fluid was cause, but it was actually the crystals in my ear that had moved out of place. Went to a clinic nearby, gave me Valium , no help. I looked up help for Vertigo and saw a maneuver to get the crystals to move back in place. It involved sitting on knees and some bending head to the floor. You would have to look it up to see if you could do it. It worked! It was developed by a doctor. She demonstrated in the video online. If you don’t have Vertigo, then maybe the eardrum procedure will work. Good luck with it.

      about 1 month ago
    • JaneA's Avatar
      JaneA

      Let's hope that it sounds worse than it really is. All of us are hoping that you find relief for these quality-of-life side effects - it's strange how something, seemingly simple, can turn into such a quality of life issue.

      about 1 month ago
    • po18guy's Avatar
      po18guy

      Sounds like a Eustachian tube stent. Are you on steroids?

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      PO, no, haven't been put on steroids this time, yet. I have expected it and it's been mentioned. As of this morning, the problem is still with me. Occasionally, I can hear some changes trying to take place in there. I can hear the fluid swishing a little bit. It's amazing to me that I could be on this much anti-histamine meds and still have any fluid left, anywhere.

      about 1 month ago
    • po18guy's Avatar
      po18guy

      Can't put compression socks on your head! As to steroids, I have demonstrated that it is possible to live on an "unsustainable" dose of prednisone for 5 years. I think the tube (who needs more hassle and hardware?) will allow the drainage.

      At some point, we seem to get the impression that we are learning anatomy one specialist at a time.

      about 1 month ago
    • alivenwell's Avatar
      alivenwell

      know somebody who uses just plain nasal saline spray in his nose. It keeps sinuses open which helps with some drainage. I personally have very narrow Eustachian tubes. The ENT doctor I go to said that once ears are clean (no holes), put mineral oil in your affected ear once a week. It dissolves wax. Put a cotton ball on the outside of the ear that has mineral oil or sleep on a towel to prevent oil stains. This guy also has something like a very thin tube vacuum that gets the worst stuff out.
      I use Debrox.
      It sounds like fluid in your ear. I have seen kids with tubes in their ear to release pressure. Supposedly, it heals again.

      about 1 month ago
    • GregP_WN's Avatar
      GregP_WN

      @alivenwell, you are correct. The ENT's on my team, there must be a dozen have looked at ti several times. The plan is to keep on the nasal sprays and see if they get rid of the fluid. If not, then poke a hole in it. Sounds like me as a kid everything was better with a hole poked in it.

      about 1 month ago
    • Dawsonsmom's Avatar
      Dawsonsmom

      Greg, I had exactly this same issue w fluid behind my ear and the eardrum actually ruptured during surgery. I continued to have problems with it for the next year. I got discouraged w the nose spray and gave up on it. Then just recently decided to try it again.....started using it 2x/day and low and behold, after about 2 weeks it is finally cleared up. My spray is non-steroid. Good luck to you....I know how frustrating it can be.

      28 days ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more hodgkin disease questions.  Also, don't forget to check out our Hodgkin Disease page.